MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55237
Medical Device Problem Codes Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a wire was difficult to advance into the dilator tip of a zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-16-56-zt) used during a reintervention procedure.The male patient underwent a fenestrated endovascular aortic repair (fevar) on (b)(6) 2024.The following cook devices were placed during the procedure: zenith custom made device, (rpn: pre-loaded-fenestrated-prox).Proximal or distal body (rpn: aaa-bifurcated-graft).Zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-24-90-zt) placed on the patient¿s right.The patient underwent a reintervention procedure on (b)(6) 2024 for progressive iliac disease as well as a type 1b endoleak on the cook aaa-bifurcated-graft.During the reintervention procedure the following cook grafts were placed: zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn:zsle-16-56-zt) left side, bridging stent zenith branch endovascular graft iliac bifurcation (zbis-12-61-41-ci) left zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn:zsle-16-39-zt) right zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-16-39-zt) right (relined the zsle-16-39-zt previously placed to provide a better seal) zenith branch endovascular graft iliac bifurcation (zbis-12-61-41-ci) was also placed on the patient¿s right.The devices placed on the patient's left during the reintervention were placed preventatively as no device malfunction was observed.The right-side seal zone was extended to prevent a leak due to possible progressive anatomy change and as the right iliac artery aneurysm had already increased in diameter.The wire guide was difficult to advance into the dilator tip of the zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-16-56-zt).The customer indicated that there was definite "offset of the cannula or something" that prevented the advancement.However, after manipulation of the dilator, they were able to advance the device and deployed it without further issue.No damage to the tip of the device or the complete device was noted prior to the difficult insertion of the wire.After the deployment of the graft, the failure was able to replicate during a reexamination of the device.One used delivery system of the zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-16-56-zt) was received on 23sep2024 for evaluation.No damage was noted to the device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: h6 - annex a.Investigation ¿ evaluation.It was reported that a wire was difficult to advance into the dilator tip of a zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-16-56-zt) used during a reintervention procedure.The male patient underwent a fenestrated endovascular aortic repair (fevar) on 30apr2024.The following cook devices were placed during the procedure: zenith custom made device, (rpn: pre-loaded-fenestrated-prox) proximal or distal body (rpn: aaa-bifurcated-graft) zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-24-90-zt) placed on the patient¿s right.The patient underwent a reintervention procedure on 17sep2024 for progressive iliac disease as well as a type 1b endoleak on the cook aaa-bifurcated-graft.During the reintervention procedure the following cook grafts were placed: zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn:zsle-16-56-zt) left side, bridging stent zenith branch endovascular graft iliac bifurcation (zbis-12-61-41-ci) left zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn:zsle-16-39-zt) right zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-16-39-zt) right (relined the zsle-16-39-zt previously placed to provide a better seal) zenith branch endovascular graft iliac bifurcation (zbis-12-61-41-ci) was also placed on the patient¿s right.The devices placed on the patient's left during the reintervention were placed preventatively as no device malfunction was observed.The right-side seal zone was extended to prevent a leak due to possible progressive anatomy change and as the right iliac artery aneurysm had already increased in diameter.The wire guide was difficult to advance into the dilator tip of the zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-16-56-zt).The customer indicated that there was definite "offset of the cannula or something" that prevented the advancement.However, after manipulation of the dilator, they were able to advance the device and deployed it without further issue.No damage to the tip of the device or the complete device was noted prior to the difficult insertion of the wire.After the deployment of the graft, the failure was able to be replicated during a reexamination of the device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control procedures and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was received for evaluation.A pin gauge and sample wire guide were able to pass through the distal tip without difficulty.There was no damage noted to the device.A stylet checker was inserted into the tip of the dilator, at approximately 7cm the dilator caught.However, after maneuvering the stylet checker, it was able to be advanced.A scalpel was used to cut open the length of the dilator tip at approximately 7 cm, the end of the threaded cannula could be seen inside of the tip.There was no damage noted to the inside of the dilator tip.Detections are in place to inspect each device prior to distribution.Therefore, cook concludes that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that appropriate inspections are in place relative to the reported failure mode.A review of the device history record (dhr) for the device found one nonconformance that was scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook was able to review product labeling.The device was packaged with ifu t_zaaasz_rev4.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device.9 how supplied ¿ the product is sterile if the package is unopened and undamaged.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product, and return to cook.¿ store in cook, dry place.10.2 inspection prior to use inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product, and return to cook.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient.After review of the ifu, cook has concluded the device labeling contains appropriate warnings, precautions and instructions to the user related to the reported failure.Evidence provided by the complaint facility, dhr, device failure analysis, complaint history, manufacturing documents, and verification testing, suggests that the device was manufactured to specification.There is no evidence of nonconforming devices in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing deficiencies contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20339574
Report Number1820334-2024-01289
Device Sequence Number8062569
Product Code MIH
UDI-Device Identifier10827002552378
UDI-Public(01)10827002552378(17)260926(10)15676557
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model NumberG55237
Device Catalogue NumberZSLE-16-56-ZT
Device Lot Number15676557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK AUSTRALIA, RPN: ZBIS-12-61-41-CI, LOT A1156508.; COOK AUSTRALIA, RPN: ZBIS-12-61-41-CI, LOT A1156605.; COOK INCORPORATED, RPN: ZSLE-16-39-ZT, LOT 15626220.; COOK INCORPORATED, RPN: ZSLE-16-39-ZT, LOT 15842309.; COOK INCORPORATED, RPN: ZSLE-16-56-ZT, LOT 15676557.
Patient SexMale